MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; QUALITY CONTROL MATERIAL

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; QUALITY CONTROL MATERIAL
Model Number 7315
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.This event is related to mdr # 1810909-2019-00570.
 
Event or Problem Description
The customer contacted ascensia customer service to report about an issue of control readings being marked as blood tests in the memory of the contour next link meter.During troubleshooting, customer ran control tests and obtained readings of 48 mg/dl, 55 mg/dl and 62 mg/dl.The meter did not automatically mark the reading of 48 mg/dl as a control test, and so the reading will be displayed as a blood result when accessing the meter's memory.There was no allegation of an adverse event.The customer was advised to return the control solution for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected product for evaluation.Therefore, an in-house contour next link meter was tested with the in-house contour next test strips and in-house contour next control solution from lot # 8bv1a17, which gave satisfactory performance.All control readings obtained during in-house testing were properly marked as control in meter's memory.Additionally, a device history record was reviewed for the suspected contour next link meter and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link meter, contour next test strips and contour next control solution from lot # 8bv1a17 for evaluation.An in-house testing was performed using the returned meter with returned test strips and control solution, which gave satisfactory performance.All control readings obtained during in-house testing were properly marked as control in meter's memory.

Brand Name
CONTOUR NEXT
Common Device Name
QUALITY CONTROL MATERIAL
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9481740
Report Number1810909-2019-00571
Device Sequence Number17029694
Product Code JJX
UDI-Device Identifier10301937315012
UDI-Public10301937315012
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2020
Device Model Number7315
Device Catalogue Number7315
Device Lot Number8BV1A17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer02/05/2020
02/11/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/07/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR